Jump to content
CrazyBoards.org

Recommended Posts

Hello all,

So a year ago, let's just say I was... not well, and after a million drugs that didn't work, the doctor put me on Risperdal. For me, it is a miracle drug. No other medicine had ever made the slightest difference, but after taking Risperdal everything changed and I could live my life. I desperately don't want to give it up.

That's why I was horrified when a few weeks ago I woke up in the morning with a milk stain on my shirt. The lactation has continued and I am female so it could be worse (I would hate to be a man and have this happen) but it still freaks me out. The doctor checked my prolactin level and I'm at 157, when normal is less than 23 and a breastfeeding woman's is like 100.

I'm wondering if anyone else has ever been through this and been able to stop the lactation without stopping the Risperdal? The gynecologist said she could talk to her endocrinologist about a drug to stop the lactating, but she didn't want to do it if I didn't insist because it was just adding medication on top of medication. So I didn't insist. I read about it and I heard that mint and sage can dry up people's milk supply so I've been consuming lots of them, but so far it hasn't worked for me. I'm wondering if they work by making the body stop producing prolactin, which my body isn't, instead of countering the prolactin I'm getting through the Risperdal.

Is there any other kind of herb or home remedy that anyone has had success with? At this point I'm ready to just lactate for life if it means I don't have to change medications, but if there were a way to stop the lactation and stay on Risperdal, that would be even better.

Thanks in advance for any insight you guys can offer!

Helen

Link to comment
Share on other sites

Some AP and AAP's can  mess with the hormone prolactin. Prolactin causes milk to be produced. It does not matter if you are preg or no. Get with your doc there are some treatments to control this.

Link to comment
Share on other sites

If no other med worked for you then you need the Risperdal. I think it is quite reasonable in this case to use a med to treat this side effect. In other words, adding a medication on top of a medication to control side effects isn't that bad in cases where the main med is one that you need.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...